Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 43, NWS Brownsville, TX

September 29, 2012

NWS Brownsville, TX issued this small craft advisory at Sep 29, 2012, 4:06 AM CDT. It took effect at Sep 29, 2012, 10:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2012, 4:06 AM CDT (09:06 UTC)
In effect from
Sep 29, 2012, 10:00 PM CDT
Expired
Sep 30, 2012, 7:00 PM CDT
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WHUS74 KBRO 290906
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 AM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS WEEKEND...

.A COLD FRONT IS EXPECTED TO APPROACH FROM THE WEST AND PASS
THROUGH THE LOWER TEXAS COASTAL WATERS DURING THIS WEEKEND. WINDS
AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT...AND A SMALL
CRAFT ADVISORY HAS BEEN POSTED FOR THE GULF OF MEXICO WATERS EAST
OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. 

GMZ150-155-170-175-291700-
/O.NEW.KBRO.SC.Y.0043.120930T0300Z-121001T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
406 AM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
7 PM CDT SUNDAY. 

* WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP
  THIS EVENING AND PREVAIL THROUGH AT LEAST SUNDAY EVENING IN THE
  WAKE OF THE COLD FRONT. 

* WAVES: SEAS OF 4 TO 7 FEET ARE LIKELY IN RESPONSE TO THE STRONG
  WINDS FROM THE WEST AND NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
238 
WHUS74 KBRO 291556
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1056 AM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS WEEKEND...

.A COLD FRONT IS EXPECTED TO APPROACH FROM THE WEST AND MOVE OFF
THE LOWER TEXAS COAST THIS EVENING.  WINDS AND SEAS WILL INCREASE
IN THE WAKE OF THE FRONT...AND A SMALL CRAFT ADVISORY HAS BEEN
POSTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0
TO 60 NAUTICAL MILES OFFSHORE.

GMZ150-155-170-175-300000-
/O.CON.KBRO.SC.Y.0043.120930T0300Z-121001T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1056 AM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM CDT SUNDAY. 

* WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP
  THIS EVENING AND TURN TOWARDS THE NORTH SUNDAY INTO SUNDAY
  EVENING IN THE WAKE OF THE COLD FRONT.

* WAVES: SEAS OF 5 TO 8 FEET ARE LIKELY IN RESPONSE TO THE STRONG
  WINDS FROM THE WEST AND NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
320 
WHUS74 KBRO 292357
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS WEEKEND...

.A COLD FRONT WILL APPROACH FROM THE WEST AND MOVE OFF THE LOWER
TEXAS COAST THIS EVENING. WINDS AND SEAS WILL INCREASE IN THE WAKE
OF THE FRONT...AND A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL
MILES OFFSHORE.

GMZ150-155-170-175-300915-
/O.CON.KBRO.SC.Y.0043.120930T0300Z-121001T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
657 PM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM CDT SUNDAY. 

* WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP 
  THIS EVENING AND TURN TOWARDS THE NORTH SUNDAY INTO SUNDAY 
  EVENING IN THE WAKE OF THE COLD FRONT. 

* WAVES: SEAS OF 5 TO 8 FEET ARE LIKELY IN RESPONSE TO THE 
  STRONG WINDS FROM THE WEST AND NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
736 
WHUS74 KBRO 300856
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 AM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED SUNDAY...

.A COLD FRONT MOVED OFF THE LOWER TEXAS COAST EARLY SUNDAY MORNING.
THE WINDS AND SEAS IN THE WAKE OF THIS FRONT WILL INCREASE AND A
SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE LOWER TEXAS GULF
WATERS THROUGH THIS EVENING.

GMZ150-155-170-175-301700-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-121001T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
356 AM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE
  THIS MORNING ACROSS THE LOWER TEXAS GULF WATERS AND WILL PERSIST
  THROUGHOUT SUNDAY EVENING IN THE WAKE OF THE COLD FRONT PASSAGE
  EARLY SUNDAY MORNING.

* WAVES: SEAS OF 5 TO 7 FEET ARE LIKELY IN RESPONSE TO THE
  STRONGER WEST TO NORTHWEST WINDS. THE GULF SWELLS WILL START TO
  WEAKEN SUNDAY NIGHT INTO MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
841 
WHUS74 KBRO 301550
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1050 AM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED SUNDAY...

.A COLD FRONT WHICH MOVED ACROSS THE LOWER TEXAS COAST EARLIER
TODAY HAS EXIT THE AREA AS A SURFACE LOW PRESSURE OVER THE
NORTHERN GULF CONTINUES TO MOVE EAST. STRONG PRESSURE GRADIENT
ALONG THE LOWER TEXAS GULF WILL KEEP THE VALLEY UNDER A STRONG
NORTHWEST FLOW. A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THE
EARLY EVENING HOURS.

GMZ150-155-170-175-010000-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-121001T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1050 AM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE
  TODAY ACROSS THE LOWER TEXAS GULF WATERS AND WILL PERSIST
  THROUGHOUT SUNDAY EVENING.

* WAVES: SEAS OF 5 TO 7 FEET ARE LIKELY IN RESPONSE TO THE
  STRONGER NORTHWEST WINDS. THE GULF SWELLS WILL START TO WEAKEN
  SUNDAY NIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 12:44 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 29, 12:44 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1244 AM CDT SAT SEP 29 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...SHOWERS TRANSITIONING FROM THE GULF OF MEXICO TO THE
INLAND PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY WILL
AFFECT THE AERODROMES OVERNIGHT. TOMORROW...THE SLOW APPROACH OF A
COLD FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS...MAINLY DURING
THE AFTERNOON AND EVENING HOURS.
&&

.PREV DISCUSSION... /ISSUED 602 PM CDT FRI SEP 28 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...PRECIPITATION IS WINDING DOWN WITH DECREASING TREND
CONTINUING THROUGH THE EVENING HOURS. EXPECT WINDS TO DECREASE
UNDER 12 KNOTS FROM THE SOUTHEAST THROUGH THE OVERNIGHT HOURS.
THINK A SHOWER OR TWO IS POSSIBLE TOWARDS MORNING BUT COVERAGE TOO
ISOLATED TO PLACE IN TAFS. TOWARDS MID MORNING...BUSINESS WILL
BEGIN TO PICK UP AS LOW PRESSURE SYSTEM GETS CLOSER TO THE REGION.
WITH PLENTY OF MOISTURE OVER THE AREA...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. DURING THE AFTERNOON
HOURS...A COLD FRONT AND SQUALL LINE WILL SWEEP THROUGH THE AREA
AND AFFECT THE TERMINALS. CONFIDENCE IS REASONABLE ENOUGH TO USE A
PREDOMINATE GROUP AT THE END OF THE TAF PERIOD FOR TSRA. WINDS
WILL BE GUSTY AT THE TAF SITES BY LATE MORNING.

PREV DISCUSSION... /ISSUED 226 PM CDT FRI SEP 28 2012/

.HOPEFUL RAIN BUT WILL IT BE HELPFUL BEYOND THE WEEKEND...

SHORT TERM /THIS AFTERNOON THROUGH SATURDAY NIGHT/...BIG PICTURE
CONTINUES TO ADVERTISE COMPLEX PATTERN OF MULTIPLE EVENTS.
SIMPLIFIED...THAT MEANS MORE WELCOME RAINS THIS AFTERNOON ACROSS THE
LOWER AND MID VALLEY NORTH TO THE RANCH LANDS...A GOOD SHOT OF
REDEVELOPMENT FROM THE RIO GRANDE PLAINS THROUGH THE RANCHES LATER
TONIGHT INTO EARLY SATURDAY...AND A FINALE OF AN ACCELERATING SQUALL
LINE WITH VERY HEAVY...BUT BRIEF...RAINS FROM LATE SATURDAY
AFTERNOON THROUGH MID EVENING SATURDAY NIGHT. THE GOOD NEWS IS ANY
RAIN AT ALL.  THE NOT-SO-GOOD-NEWS IS FADING HOPES FOR ENOUGH RAIN
TO BRING SEPTEMBER VALUES TOWARD THEIR MONTHLY AVERAGES...WHICH
RANGE FROM JUST UNDER 4 INCHES ACROSS THE RIO GRANDE PLAINS TO
AROUND 6 INCHES NEAR THE COAST.

AS FOR CRITICAL IMPACTS...THE MAIN THING WILL BE NUISANCE URBAN
FLOODING WITH EACH LARGER SHOWER/STORM GIVEN THE EFFICIENCY OF
TORRENTIAL RAIN PRODUCTION IN THE LOW AND MID LEVELS. FOR THE
VALLEY...WELL AWAY FROM THE MAIN "HEAVY" LIFTING AREA OF THE
DEVELOPING LOW PRESSURE SYSTEM...THAT WILL CONTINUE THIS AFTERNOON
BEFORE ENDING TOWARD SUNSET...THEN RESUME IN A SCATTERED FASHION
SATURDAY MORNING WITH THE BEST CHANCE FOR BRIEFING BLINDING RAINS
WITH THE SQUALL LINE.  NOT EXPECTING ANY FLASH FLOODING AS CELLS IN
EVERY CASE WILL BE SCOOTING BY.

FOR THE REST OF THE AFTERNOON...WILL KEEP POCKET OF NUMEROUS
SHOWERS/STORMS ACROSS INLAND AREAS AND HAVE EXTENDED ALONG/NEAR THE
COAST THROUGH 4 PM FOR WHAT APPEARS TO BE A CONVERGENCE BAND TH AT/S
KEEPING ACTION GOING AND MAKING FOR A ROTTEN BEACH DAY AT SOUTH
PADRE...AND NOT MUCH BETTER ACROSS THE LOWER LAGUNA MADRE.  WITH THE
PRECIP AND CLOUD COVER HAVE TRIED TO MATCH TEMPERATURE TRENDS...AND
DROPPED VALUES INTO THE LOW TO MID 80S BETWEEN THE CELLS KEEPING
AROUND 90 ONLY ACROSS THE UPPER VALLEY AND RIO GRANDE PLAINS.

FOR TONIGHT...AS CONVERGENT BAND DISSIPATES AND DIURNAL ASSISTANCE
ABATES HAVE DROPPED CHANCES BACK INTO THE ISOLATED/SLIGHT CHANCE
RANGE FOR ALL BUT THE FAR NORTHERN RIO GRANDE PLAINS/RANCH LAND AREA
WHICH MAY FEEL SOME OF THE BETTER DYNAMICS AND EVEN DEEPER TROPICAL
MOISTURE SURGING UP AND OVER THE DEPARTING UPPER LEVEL RIDGE. THE
WARMER/HUMID CONDITIONS OVER THE GULF WILL AID CONTINUING SCATTERED
ACTIVITY THROUGH EVENING. AFTER MIDNIGHT...THE NORTHERN TIER IS
CLOSER TO THE EDGE OF THE BEST LOW LEVEL JET AND ISENTROPIC
LIFT...SO HAVE BROUGHT NUMEROUS MENTION BACK INTO THE FORECAST WITH
A BAND OF SCATTERED SHOWERS ACROSS THE REMAINING RANCH LANDS AND
ISOLATED FOR MOST OF THE RGV.  GIVEN THE RICH MOIST AIR MASS...JUST
A SPIT OF CONVERGENCE CAN TRIGGER AN ISOLATED MEASURABLE SHOWER
SIMILAR TO WHAT HAPPENED EARLY THIS MORNING.

ON SATURDAY...THE SURFACE LOW TRACKS ACROSS THE SOUTH TEXAS PLAINS
AND SHOULD INTENSIFY A BIT AS IT MOVES TOWARD THE COASTAL BEND BY
EARLY EVENING.  LATEST GFS HAS BACKED OFF INTENSITY A FEW MILLIBARS
BUT BELIEVE SLIGHTLY STRONGER SYSTEM IS MORE LIKELY AS WITH PREVIOUS
RUNS SIMPLY DUE TO INJECTION OF AMPLE TROPICAL MOISTURE PLUMES FROM
TS/TD NORMAN AND PASSAGE OF FAIRLY VIGOROUS 500 MB VORTICITY
MAXIMUM...GIVING MORE THAN ENOUGH LATENT HEAT POTENTIAL IN ADDITION
TO DIURNAL PRESSURE FALLS.  AS THE SYSTEM INTENSIFIES...LOW LEVEL
SOUTHERLY INFLOW WILL BRING GUSTINESS BY LATE MORNING. AT THE SAME
TIME...SOME VEERING DEVELOPS BY LATE MORNING/EARLY AFTERNOON AND
WILL NEED TO CLOSELY WATCH DISCRETE CELLS FOR QUICK SPIN-UP
MESOCYCLONES AND POSSIBLE SMALL TORNADOES.  OTHERWISE...WHERE/WHEN
RAIN DOESN'T FALL THE INFLOW WILL PUMP VERY HUMID CONDITIONS ACROSS
THE VALLEY...AND ANY SUNSHINE WILL ADD TO THE OPPRESSIVE FEEL OF THE
AIR WITH HEAT INDEX NEARING THE CENTURY MARK.

BY LATE AFTERNOON...THE SQUALL LINE SHOULD DEVELOP ACROSS THE UPPER
VALLEY AND BEGIN ACCELERATING TOWARD THE COAST.  THE CLASH OF AIR
MASSES WILL ENSURE A BRIEF PERIOD OF TORRENTIAL...IF NOT
BLINDING...RAINFALL WHICH COULD DROP A QUICK 1 TO 2 INCHES BEFORE
SURGING EAST.  THE GFS HAS A GOOD BEAD ON THE ACCELERATION...PUSHED
BY INCREASING WEST/NORTHWEST FLOW ALOFT AND MOMENTUM FROM THE LINE
ITSELF...AND EXPECT ACTIVITY TO CLEAR THE COAST NO LATER THAN 9/10
PM AND THE ENTIRE WATERS BEFORE MIDNIGHT.

BEHIND THE LINE...SKIES SHOULD REMAIN MOSTLY CLOUDY AS INVERSION AND
REMNANT SURFACE MOISTURE CONTINUE DESPITE INCREASING WEST NORTHWEST
FLOW. THE CLOUDS AND MOISTURE...AS WELL AS LACK OF THICKNESS/850 MB
TEMPERATURE FALL...SHOULD KEEP TEMPERATURES IN THE SLIGHTLY LESS
SOUPY 70S BEFORE DRIER AIR SURGES IN MORE DEFINITIVELY ON SUNDAY.

LONG TERM /SUNDAY THROUGH FRIDAY/...THE LONG TERM STARTS OFF MILD
AND BREEZY AS A PACIFIC COLD FRONT WILL BE WELL EAST OF THE COAST
AND SURFACE LOW PRESSURE STRENGTHENS TO OUR NORTHEAST. THE
STRONGEST NORTHERLY WIND OF THE EARLY FALL SEASON IS EXPECTED AS
PRESSURE GRADIENT TIGHTENS IN WAKE OF THE FRONT AND MID LEVEL
TROUGH DEEPENS OVER THE LOWER MISSISSIPPI VALLEY. MID LEVEL TROUGH
TO REMAIN OVER THE MISS VALLEY AS HIGH PRESSURE BUILDS ALONG THE
WEST COAST. THIS WILL PROVIDE DEEP SOUTH TEXAS WITH A DEEP
NORTHERLY FLOW THROUGH AT LEAST TUESDAY. DRY AIR TO STEADILY
INFILTRATE THE CWA WITH SOMEWHAT COOLER AIR TO SETTLE INTO THE
REGION. WEAK DISTURBANCES ON THE BACK SIDE OF THE TROUGH AND
COOLER AIR ALOFT TO KEEP SOME CLOUDS IN THE FORECAST ESPECIALLY
DURING THE DAYTIME WITH DIFFERENTIAL HEATING MIXES THE RESIDUAL
MOISTURE IN THE BOUNDARY LAYER. DAYTIME HIGHS SUNDAY AND MONDAY TO
TREND BELOW NORMAL WITH MONDAY THE COOLEST DAY. SOME RECOVERY
TUESDAY AND WEDNESDAY AS THE INFLUENCE OF THE TROUGH WEAKENS.
OVERNIGHT LOWS BECOMING COMFORTABLE WITH MONDAY THROUGH WEDNESDAY
MORNING 5 TO 8 DEGREES BELOW SEASONAL NORMALS MAYBE A FEW DEGREES
COOLER ONCE WE REALIZE HOW MUCH DRIER AIR WORKS ITS WAY SOUTH.
MEDIUM RANGE GUIDANCE DIFFERED BY A FEW DEGREES SO A BLEND WAS
UTILIZED.

THURSDAY AND FRIDAY...TRENDING FOR TRANSITION HOWEVER MED RANGE
MODELS BEGIN TO DIVERGE. GFS SHOWING A MODEST COLD FRONT WORKING
SOUTH INTO NORTH TEXAS THURSDAY AND PUSHING THROUGH THE VALLEY
EARLY FRIDAY. 00Z ECMWF IS A BIT SLOWER WITH A WEAKER FRONT MOVING
OFF THE COAST LATE FRIDAY. NOT CONFIDENT ON A DAY SEVEN FRONT SO
WILL CONTINUE TO WARM UP TEMPERATURES INCREASE HUMIDITY AND LEAVE
OUT THE CHANCE OF RAIN AT THIS TIME.

MARINE /TONIGHT THROUGH SATURDAY NIGHT/ THE MAIN HAZARDS CONTINUE
TO BE GUSTY SHOWERS AND ISOLATED STORMS. WHILE GALE FORCE GUSTS
WILL BE RARE...30 KNOT GUSTS WILL NOT BE. HAVE ALREADY MENTIONED 1
NM OR LESS VISIBILITY IN THE FORECAST AND WILL CONTINUE TO DO SO
UNTIL THE CONVECTION EXITS THE GULF SATURDAY NIGHT.

AS FOR CONDITIONS OUTSIDE OF CONVECTION...SEAS SHOULD CONTINUE TO
RUN AT 3 FEET OR LESS AND WINDS 15 KNOTS OR LESS THROUGH MIDNIGHT
TONIGHT...WITH SOME UPTICK TOWARD DAYBREAK IN EACH AS THE SURFACE
LOW BEGINS DEVELOPING AND SYNOPTIC INFLOW INCREASES OVER THE
WATERS.

AS FOR SATURDAY...CAUTION CONDITIONS ARE A LOCK AS WINDS SHOULD
EASILY REACH 15 TO 20 KNOTS AND GUSTY. WOULD NOT BE SURPRISED IF
ADVISORIES ARE NEEDED OVER ALL OR A PORTION OF THE WATERS BY LATE
MORNING...FOR NOW...FORECAST IS RIGHT ON THE EDGE.  BY SATURDAY
NIGHT...WINDS SHIFT SHARPLY TO THE WEST THEN NORTHWEST BEFORE
DAYBREAK SUNDAY.  SPEEDS ARE TRICKY DUE TO VISCOUS NATURE OF THE
STILL WARM/HUMID AIR BEHIND THE TROUGH AND LACK OF ANY COLD AIR
ADVECTION...SO CAUTION EDGING ON ADVISORY LOOKS MOST LIKELY EVEN
THOUGH WINDS ABOVE THE SURFACE WILL APPROACH 35 TO 40 KNOTS.  SEAS
SHOULD BUILD TOWARD 7 FEET BY DAYBREAK SUNDAY OFFSHORE WHERE FETCH
IS GREATEST.

SUNDAY THROUGH WEDNESDAY...A PROLONG PERIOD OF SMALL CRAFT
ADVISORY CONDITIONS ARE ANTICIPATED AS THE PRESSURE GRADIENT
TIGHTENS BEHIND THE PASSAGE OF A PACIFIC COLD FRONT AND ITS
ASSOCIATED SURFACE LOW PRESSURE AREA. THE SURFACE LOW IS EXPECTED
TO BE LOCATED OFF THE COAST OF LOUISIANA EARLY SUNDAY AND
STRENGTHENING AS IT BEGINS TO SLOW DOWN ITS FORWARD MOTION.
NORTHWEST TO NORTH WINDS SUNDAY MORNING TO BECOME MORE NORTHERLY
LATER SUNDAY AND MAINTAIN STRONG LEVEL THROUGH MONDAY. SEAS TO
INCREASE AS WINDS VEER NORTH AND SUSTAIN HIGH LEVELS UNTIL WINDS
BEGIN TO DIMINISH MONDAY EVENING. QUICKLY IMPROVING CONDITIONS
TUESDAY INTO WEDNESDAY A HIGH PRESSURE BUILDS OVER THE COASTAL
WATERS.

AVIATION...TRICKY FORECAST AS ALWAYS WITH FAST MOVING CELLS. HAVE
MAINTAINED MENTION OF PRECIPITATION THROUGH 22Z BUT TAPERED TO JUST
TEMPO MVFR SHOWERS AND LOCAL MVFR CEILINGS.  BY SUNSET...EXPECT ALL
THE SHOUTING TO BE OVER...TEMPORARILY...WITH PLENTY OF MID AND HIGH
LEVEL MOISTURE AND PATCHY MVFR CUMULUS WHICH SHOULD STAY LARGELY
SCATTERED.  AFTER 09Z...KBRO/KHRL MAY SEE DINKY SHOWERS WITH BRIEF
REDUCTIONS IN VISIBILITY TO MVFR BUT NOTHING MORE.  FOR SATURDAY
MORNING...ACTIVITY SHOULD KICK UP A BIT AFTER 14/15Z WITH FAST
MOVING BUT POTENT CELLS BRIEFLY DROPPING CEILINGS TO LOW MVFR AND
VISIBILITIES TO LOW MVFR/HIGH IFR RANGE.  SOUTHERLY WINDS WILL GUST
ABOVE 20 KNOTS BEFORE NOON...AND COULD REACH 30 KNOTS IN ANY
STRONGER CONVECTION.

HYDROLOGY...AT LONG LAST...SIGNIFICANT RAINS ARE FALLING IN THE RIO
GRANDE BASIN ABOVE FALCON AND AMISTAD TODAY...CONTINUING INTO EARLY
SATURDAY BEFORE SHIFTING EAST.  SATELLITE RAINFALL ESTIMATES SUGGEST
MORE THAN 3 INCHES HAVE FALLEN SO FAR IN THE BIG BEND PORTION OF THE
BASIN WITH MUCH MORE COMING THROUGH EARLY SATURDAY.  THIS /MAY/ MEAN
A BRIEF HALT TO THE STEADY DROPS AT AMISTAD INTERNATIONAL
RESERVOIR...WHICH HAS FALLEN BELOW 50 PERCENT CAPACITY AS RELEASES
HAVE BEEN INCREASED TO PUMP UP FALCON RESERVOIR ABOVE 20 PERCENT.
THAT'S THE GOOD NEWS IN THE SHORT TERM...PERHAPS WITH A WEEK OR TWO
OF TEMPORARY SLOWING.  THE BAD NEWS IS THE FAST MOVEMENT OF
EVENTS...FOLLOWED BY WHAT COULD BE A PROLONGED DRY PERIOD FOR THE
BASIN AS OCTOBER ARRIVES. LOOK FOR UPDATES TO RESERVOIR LEVELS IN
DROUGHT STATEMENTS AND OUTLOOKS OVER THE NEXT FEW WEEKS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Sep 28, 4:35 AM CDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 AM CDT FRI SEP 28 2012

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
435 AM CDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON HOURS. ANY OF THE HEAVIER AND SLOWER MOVING THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE NUISANCE FLOODING IN LOW LYING
AND POORLY DRAINING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON HOURS. ANY OF THE HEAVIER AND SLOWER MOVING THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE NUISANCE FLOODING IN LOW LYING
AND POORLY DRAINING AREAS.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES
OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-291100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
435 AM CDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OR ALL
OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY SATURDAY THROUGH MONDAY DUE TO STRONGER WINDS AND
HIGHER SEAS CREATED DUE TO THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 29, 12:42 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT SAT SEP 29 2012

TXZ248-290630-
ZAPATA-
1242 AM CDT SAT SEP 29 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHWEST ZAPATA COUNTY...

A STRONG THUNDERSTORM...MOVING NORTHEAST AT 40 MPH...WILL AFFECT
RURAL NORTHWESTERN ZAPATA COUNTY AND RURAL NORTHERN ZAPATA
COUNTY...UNTIL 130 AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE
OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

63
Special weather statement, Sep 29, 1:34 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
134 AM CDT SAT SEP 29 2012

TXZ248-290800-
ZAPATA-
134 AM CDT SAT SEP 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ZAPATA COUNTY...

A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL AFFECT
RURAL NORTHERN ZAPATA COUNTY...UNTIL 300 AM CDT. GUSTY WINDS UP TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS
AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

63
Special weather statement, Sep 29, 2:21 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 AM CDT SAT SEP 29 2012

TXZ249-290800-
JIM HOGG-
221 AM CDT SAT SEP 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JIM HOGG COUNTY...

A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL AFFECT
THOMPSONVILLE...RANDADO...SOUTH FORK ESTATES AND HEBBRONVILLE...UNTIL
300 AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THIS STORM
WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF
WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

63
Special weather statement, Sep 29, 2:57 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT SAT SEP 29 2012

TXZ249-290930-
JIM HOGG-
257 AM CDT SAT SEP 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JIM HOGG COUNTY...

A LINE OF THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT
THOMPSONVILLE...RANDADO...GUERRA AND SOUTH FORK ESTATES...UNTIL 430
AM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

63

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 1:49 AM CDTAreal Flood AdvisoryBROZapata56 min
Sep 29, 2:44 AM CDTAreal Flood AdvisoryBROZapata61 min
Sep 29, 3:42 AM CDTFlash Flood WarningBROZapata48 min

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.